Taking Benadryl (Diphenhydramine) With Oxycodone
In this article, our pharmacist discusses whether or not you can combine Benadryl (diphenhydramine) with oxycodone.
Can you take Benadryl with oxycodone?
In general, it is not recommended to combine Benadryl (diphenhydramine) and oxycodone, especially if oxycodone is a new medication for you.
Oxycodone, by itself, can cause respiratory depression as well as depression of the CNS (Central Nervous System). Combining Benadryl (diphenhydramine), a sedating first generation antihistamine, can accentuate these effects.
There have been reports of significant drops in blood pressure, excess sedation as well as respiratory depression on the combination. You certainly do not want to mix Benadryl (diphenhydramine), oxycodone and alcohol together.
Having said all that, the combination of Benadryl (diphenhydramine) and oxycodone can be used in some situations.
Chronic use of oxycodone leads to tolerance to it's effects. Typically, once your level of tolerance to the depressant effects of oxycodone are appropriately assessed, your doctor may recommend combining Benadryl (diphenhydramine) for certain indications, such as insomnia. Your doctor may adjust the dose of one of the medications to get the best response in a safe way.
Will a positive result occur on a 10 point urine d...Feb 17, 2019
I was taking Mylan brand lorazepam, 2mg tablets da...Feb 22, 2019